Sunshine Posted October 5, 2006 Share Posted October 5, 2006 I'm discontinuing Xanax XR. I've been on 1 mg/day for about 18 months. I dropped to .5 mg about a week ago and have been supplementing with .125 mg of immediate release (1/2 of .25 mg tablets) as needed (which hasn't been very often, if at all). I'm not noticing too much discomfort except that I seem to be getting "mini" migraines everyday. I say "mini" because the pain isn't as severe as my regular migraines and go away without the usual heavy dose of a triptan. They are otherwise identical to the migraine headaches I get (unilateral, sensitivity to light and sound, stiffness in neck and shoulders, nasal congestion, etc.). I used to get two severe migraines per month - one within a day or two of starting my period, the other mid-cycle. The mid-cycle one went away mysteriously about six months ago when I started taking the Xanax in the morning instead of at night. I thought it was just a coincidence. I'm mid-cycle right now. Could it not be a coincidence? Has anyone heard of Xanax being effective to any degree as a prophylactic for migraines? I'm going to keep moving forward with the discontinuation... I was just curious to see if anyone had any thoughts or similar experiences. ~Sunshine Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.